Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 22, NWS Norman, OK

April 30, 200848 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this wind advisory at Apr 30, 2008, 3:59 AM CDT for 48 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 30, 2008, 10:00 AM CDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2008, 3:59 AM CDT (08:59 UTC)
In effect from
Apr 30, 2008, 10:00 AM CDT
Expired
May 1, 2008, 3:00 AM CDT
In force
17 hr
Issued by
NWS Norman, OK
All 56 counties

Alfalfa County, OK, Atoka County, OK, Beckham County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 81 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2008-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2008-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3818 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 300859
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
359 AM CDT WED APR 30 2008

...STRONG SOUTHERLY WINDS ACROSS THE AREA TODAY...

.A SURFACE LOW WILL DEVELOP IN EASTERN COLORADO TODAY. AS THIS LOW
DEVELOPS THE PRESSURE GRADIENT WILL INCREASE ACROSS THE REGION
CAUSING STRONG SOUTHERLY WINDS. THE STRONG SOUTHERLY WINDS MAY
CONTINUE ACROSS PARTS OF THE AREA INTO TONIGHT.

OKZ004>048-050>052-TXZ083>090-301700-
/O.NEW.KOUN.WI.Y.0022.080430T1500Z-080501T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
359 AM CDT WED APR 30 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

STRONG SOUTH WINDS WILL DEVELOP TODAY ACROSS MUCH OF OKLAHOMA AND
WESTERN NORTH TEXAS. WIND SPEEDS OF 20 TO 35 MPH WITH GUSTS OVER
40 MPH ARE EXPECTED INTO AT LEAST EARLY EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KOUN 302149
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT WED APR 30 2008

...STRONG SOUTHERLY WILL CONTINUE INTO THE EVENING...

.A DEEP LOW PRSSURE CENTER WAS LOCATED ALONG THE BORDER OF EASTERN
COLORADO AND WESTERN KANSAS WEDNESDAY AFTERNOON. THE LOW WILL
MAINTAIN ITS STRENGTH AND POSITION THROUGH THIS
EVENING...CONTRIBUTING TO STRONG SUSTAINED WIND SPEEDS AND A FEW
HIGHER GUSTS OVER OKLAHOMA AND NORTH TEXAS. ALTHOUGH THERE WILL BE
A WEAK LULL IN SPEEDS THROUGHOUT THE REGION LATE THIS EVENING...A
STRENGTHENING LOW LEVEL JET WILL AFFECT NORTHWEST OKLAHOMA AFTER
DARK. NORTHWEST OKLAHOMA WILL BE MONITORED FOR A POSSIBLE
EXTENSION OF THE WIND ADVISORY INTO TONIGHT.

OKZ004>048-050>052-TXZ083>090-010000-
/O.CON.KOUN.WI.Y.0022.000000T0000Z-080501T0000Z/
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY...
CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...HOLLIS...MANGUM...HOBART...ALTUS...FREDERICK...
LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...ADA...COALGATE...
WALTERS...WAURIKA...ARDMORE...TISHOMINGO...ATOKA...MARIETTA...
MADILL...DURANT...QUANAH...CHILLICOTHE...CROWELL...VERNON...
WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...ARCHER CITY...
HOLLIDAY...LAKESIDE CITY...HENRIETTA
449 PM CDT WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

IN MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS...SUSTAINED WINDS WILL
AVERAGE 25 TO 30 MPH...WITH GUSTS OVER 40 MPH THROUGH MID EVENING.
WIND SPEEDS WILL DECREASE SLIGHTLY WITH NIGHTFALL AND DEVELOPMENT
OF A THIN STABLE LAYER OF AIR NEAR THE GROUND. THIS STABLE LAYER
MAY NOT PREVENT STRONGER GUSTS IN NORTHWEST OKLAHOMA...BENEATH A
STRENGTHENING LOW LEVEL JET. NORTHWEST OKLAHOMA WILL BE MONITORED
FOR A POSSIBLE EXTENSION OF THE WIND ADVISORY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BURKE
000 
WWUS74 KOUN 302302 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT WED APR 30 2008


OKZ008-013-019-020-025>033-036>048-050>052-TXZ083>090-010015-
/O.CAN.KOUN.WI.Y.0022.000000T0000Z-080501T0000Z/
KAY-NOBLE-LOGAN-PAYNE-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-JACKSON-TILLMAN-COMANCHE-
STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-CARTER-
JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
INCLUDING THE CITIES OF...PONCA CITY...PERRY...GUTHRIE...
STILLWATER...OKLAHOMA CITY...CHANDLER...CHICKASHA...PURCELL...
NORMAN...MOORE...SHAWNEE...SEMINOLE...HOLDENVILLE...HOLLIS...
ALTUS...FREDERICK...LAWTON...DUNCAN...PAULS VALLEY...SULPHUR...
ADA...COALGATE...WALTERS...WAURIKA...ARDMORE...TISHOMINGO...
ATOKA...MARIETTA...MADILL...DURANT...QUANAH...CHILLICOTHE...
CROWELL...VERNON...WICHITA FALLS...MUNDAY...KNOX CITY...SEYMOUR...
ARCHER CITY...HOLLIDAY...LAKESIDE CITY...HENRIETTA
602 PM CDT WED APR 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

ALTHOUGH IT WILL BE BREEZY OVERNIGHT...WINDS ARE EXPECTED TO STAY
BELOW WIND ADVISORY CRITERIA. GUSTS OF 25 TO 35 MPH WILL STILL
OCCUR.

$$

OKZ004>007-009>012-014>018-021>024-034-035-010715-
/O.EXT.KOUN.WI.Y.0022.000000T0000Z-080501T0800Z/
HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA-CADDO-
CANADIAN-GREER-KIOWA-
INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD...
ARNETT...WOODWARD...FAIRVIEW...ENID...CHEYENNE...TALOGA...
WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE...
CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...MANGUM...HOBART
602 PM CDT WED APR 30 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM CDT THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM CDT THURSDAY. 

SUSTAINED WINDS WILL AVERAGE 25 TO 30 MPH AND GUSTS WILL
OCCASIONALLY EXCEED 40 MPH ACROSS NORTHERN AND WESTERN OKLAHOMA
THROUGH 3 AM. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

11

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Apr 30, 3:23 AM CDT, 36 minutes earlier.

Area forecast discussion, Apr 30, 3:23 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
323 AM CDT WED APR 30 2008

.DISCUSSION...
WIND... FIRE WX... AND SVR STORMS ARE THE CONCERN OVER THE NEXT
COUPLE OF DAYS.

STRONG WINDS EXPECTED TODAY AS SFC LOW DEVELOPS IN EASTERN CO AND
GRADIENT INCREASES. WILL ISSUE A WIND ADVISORY FOR THE ENTIRE FA FOR
15-00Z. WIND ADVISORY MAY NEED TO BE EXTENDED INTO THE OVERNIGHT
HOURS FOR PARTS OF THE AREA AS WINDS ARE EXPECTED TO REMAIN STRONG
TONIGHT... WITH MODELS SHOWING 85H WINDS RANGING FROM 55-70KTS
/DEPENDING ON WHICH MODEL/. SO AT THE VERY LEAST WINDS WILL REMAIN
BREEZY TONIGHT. WILL LET DAY SHIFT ASSESS FOR POSSIBLE WIND ADVISORY
TONIGHT. MEANWHILE... A DRYLINE WILL SETUP IN OR NEAR FAR
WESTERN PORTIONS OF FA TODAY. THE STRONG WINDS... WARM
TEMPERATURES... AND LOW HUMIDITIES WEST OF THE DRYLINE WILL COMBINE
TO ELEVATE THE WILDFIRE POTENTIAL THIS AFTN. FIRE WX WILL BE A
CONCERN AGAIN THURSDAY AS THE DRYLINE MOVES FURTHER EAST. VERY WARM
TEMPERATURES AND LOW HUMIDITIES WILL COMBINE WITH STRONG WINDS TO
ONCE AGAIN ELEVATE THE WILDFIRE POTENTIAL ACROSS PARTS OF WESTERN OK
AND WEST N TX. WILL CONT WITH CURRENT CONFIGURATION OF RED FLAG
WARNING FOR TODAY AND FIRE WX WATCH FOR THURSDAY THAT WAS ISSUED
EARLIER ON THE EVENING SHIFT. WINDY CONDITIONS WILL CONT THURSDAY
WITH BLOWING DUST POSSIBLE IN PARTS OF THE FA THU AFTN/EVENING.

NOW TO TAKE A LOOK AT THE TSTM/SVR WX POTENTIAL THURSDAY/THURSDAY
NIGHT. MID/UPR LVL LOW WILL DEVELOP AND MOVE INTO THE CENTRAL PLAINS
THU/THU NIGHT. MEANWHILE... THE DRYLINE WILL MOVE EAST TO NEAR THE
I-35 CORRIDOR THU. COLD FRONT WILL MOVE INTO NW OK LATE THU AND MOVE
ACROSS THE FA THU NIGHT OVERTAKING THE DRYLINE. MOISTURE HAS BEGUN
TO SPREAD NORTHWARD ACROSS THE REGION OVERNIGHT/EARLY THIS MORNING
AND WILL CONT SPREAD NORTH ON THE STRONG SOUTHERLY WINDS TODAY INTO
THU. THERE IS STILL SOME QUESTION AS TO THE QUALITY/DEPTH OF THE
RETURNING MOISTURE WHICH WILL AFFECT THE POSSIBILITY OF SVR
THUNDERSTORMS. A CAP MAY ALSO AFFECT THE ABILITY FOR CONVECTION TO
DEVELOP LATE THU AFTN. HOWEVER... ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS WILL BE POSSIBLE NEAR THE DRYLINE LATE THU AFTN.
THUNDERSTORMS MAY ALSO DEVELOP ALONG THE FRONT AND BUILD
SOUTHWESTWARD INTO THE FA THU EVENING/OVERNIGHT. IF SUFFICIENT
MOISTURE IS ABLE TO MOVE INTO THE FA... AN UNSTABLE AIRMASS WILL
DEVELOP EAST OF THE DRYLINE AND SOUTH OF THE FRONT. THIS UNSTABLE
AIRMASS AND FAVORABLE WIND SHEAR WILL COMBINE TO MAKE SEVERE
THUNDERSTORMS POSSIBLE LATE THU AFTN/THU NIGHT.

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE THIS WEEKEND
INTO EARLY NEXT WEEK AS ANOTHER STORM SYSTEM APPROACHES AND MOVES
ACROSS THE REGION.

AS FOR ADJUSTMENTS TO INITIALIZATIONS... RAISED HIGHS ACROSS PARTS
OF THE AREA FOR TODAY SINCE GUIDANCE NUMBERS IN SOME LOCATIONS WERE
LOWER THAN HIGHS SEEN YESTERDAY. SOME HIGH CLOUDS MAY CURTAIL THE
WARM UP. HOWEVER... WITH MIXING AND A WARMER START THIS MORNING
BELIEVE HIGHS WILL REACH AT LEAST THE SAME LVLS AS YESTERDAY. ALSO
RAISED TEMPS IN SW PORTION OF FA THU FOR HEAT UP BEHIND DRYLINE.
ADJUSTED WINDS FOR TODAY/TONIGHT TO SHOW CURRENT THINKING. ALSO
ADJUSTED DEWPTS FOR TODAY THROUGH THU TO BETTER DEFINE/SHOW TIGHTER
GRADIENT/ OF DRYLINE. ALSO WENT WITH PERSISTENCE WITH POPS FOR THU
AFTN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  85  62  82  52 /   0  10  20  30
HOBART OK         88  63  88  50 /   0  10  10  20
WICHITA FALLS TX  88  67  90  55 /   0  10  10  20
GAGE OK           92  57  79  39 /  10  10  10  10
PONCA CITY OK     83  64  82  52 /  10  10  20  40
DURANT OK         82  63  82  64 /   0  10  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR OKZ004>048-050>052.

     RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     OKZ004-009-014-021-033-034-036.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR OKZ014-016-021-022-033>037.

TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR TXZ083>090.

     RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
     TXZ083-084-087.

     FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR TXZ083>089.

&&

24/25
Hazardous weather outlook, Apr 29, 10:25 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1025 PM CDT TUE APR 29 2008

OKZ004>048-050>052-TXZ083>090-301200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1025 PM CDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
DRY AND STABLE CONDITIONS WILL PRECLUDE THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY APR 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THERE IS A RISK OF SEVERE THUNDERSTORMS LATE THURSDAY AND THURSDAY
NIGHT OVER CENTRAL AND EASTERN OKLAHOMA. LOW-LEVEL GULF MOISTURE
WILL RETURN NORTHWARD WEDNESDAY AND THURSDAY... SETTING UP A
DRY LINE BY LATE WEDNESDAY NEAR THE WESTERN BORDER OF OKLAHOMA.
MOISTURE RETURN AND DESTABILIZATION WILL BE INSUFFICIENT TO OVERCOME
A CAPPING LAYER OF WARM AIR ALOFT UNTIL THURSDAY.  THEREFORE
THUNDERSTORMS ARE NOT EXPECTED THROUGH WEDNESDAY NIGHT. BY
THURSDAY... A POWERFUL STORM SYSTEM WILL MOVE INTO THE CENTRAL
UNITED STATES. THE DRY LINE IS EXPECTED TO MOVE EAST INTO CENTRAL
OKLAHOMA BY LATE THURSDAY. THE CONTINUED INCREASE IN GULF MOISTURE
AHEAD OF THE DRY LINE WILL RESULT IN UNSTABLE CONDITIONS BY THAT
TIME... WHILE STRENGTHENING WINDS ALOFT WILL SET UP STRONG VERTICAL
WIND SHEAR. IF STORMS DEVELOP... THE ENVIRONMENTAL CONDITIONS LATE
THURSDAY WILL BE CAPABLE OF SUPPORTING SEVERE THUNDERSTORMS EAST OF
THE DRY LINE.

THE MOST LIKELY SCENARIO AT THIS TIME IS THAT THE CAP WILL PREVENT
STORM FORMATION UNTIL LATE THURSDAY AFTERNOON... AT WHICH TIME
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEAR AND EAST
OF THE DRY LINE. A COLD FRONT WILL OVERTAKE THE DRY LINE FROM THE
NORTHWEST THURSDAY EVENING WITH ADDITIONAL THUNDERSTORM DEVELOPMENT
POSSIBLE ALONG THE FRONT AS IT MOVES THROUGH CENTRAL AND SOUTHEAST
OKLAHOMA THURSDAY NIGHT.

THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS OKLAHOMA AND
WESTERN NORTH TEXAS SUNDAY AND MONDAY.

OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL REMAIN HIGH WEDNESDAY AFTERNOON OVER FAR
WESTERN PARTS OF NORTH TEXAS AND OKLAHOMA. A RED FLAG WARNING IS IN
EFFECT FOR THESE AREAS. WILDFIRE POTENTIAL WILL BE VERY HIGH TO
EXTREME AGAIN ON THURSDAY OVER A LARGER PART OF WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS...WHERE A FIRE WEATHER WATCH IS IN EFFECT.

STRONG SOUTH WINDS ON WEDNESDAY MAY REACH SUSTAINED SPEEDS OVER 30
MPH... WITH GUSTS OVER 40 MPH... OVER MOST OF OKLAHOMA AND NORTHERN
TEXAS. STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING...
BECOMING SOUTHWEST AND WESTERLY BEHIND THE DRY LINE AND POSSIBLY
SPREADING BLOWING DUST INTO PARTS OF SOUTHWESTERN OKLAHOMA AND
WESTERN NORTH TEXAS. STRONG NORTH WINDS WILL FOLLOW THE COLD FRONT
THURSDAY EVENING AND THURSDAY NIGHT. SECURING OF OUTDOOR
FURNITURE... TRASH CANS... AND OTHER POTENTIAL WIND-BLOWN OBJECTS IS
RECOMMENDED BEFORE WEDNESDAY. CAUTION ALSO WILL BE NEEDED WHILE
DRIVING DUE TO THE POSSIBILITY OF STRONG CROSSWINDS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

24/II

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:24 PM CDTFire Weather WatchOUNBeckham, Custer, Greer, Harmon, Jackson, Kiowa and 3 more19 hr
Apr 29, 8:24 PM CDTRed Flag WarningOUNBeckham, Ellis, Greer, Harmon, Harper, Jackson and 1 more24 hr
Apr 30, 2:54 PM CDTRed Flag WarningOUNAlfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 11 more30 hr

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.